Took Pepto-Bismol 5 days before Rhinoplasty/Septoplasty, what are the risks? Should surgery be postponed?

I am having a septoplasty/rhinoplasty this Wednesday to correct breathing problems. I was told the basics of what to avoid but never a full list. Last night I was feeling a bit bloated and took less than 15 mg of Pepto (The recommended dosage is 30mg). I just found out it has aspirin in it. My question is will this affect my bleeding? Will it cause my surgery to get rescheduled? I took a really tiny amount and my surgery is still 5 days away. Thanks in advance for the answers.

Doctor Answers 5

Aspirin and rhinoplasty

Aspirin can have effects on thinning the blood up to seven days. You need to discuss this with your surgeon as some surgeons might prefer to delay the surgery. RegardsDr. J

Bedminster Facial Plastic Surgeon
5.0 out of 5 stars 89 reviews

Surgery and medications

Pepto Bismol is one of those medications that can lead to bleeding.   Best to discuss with your surgeon.

Steven Wallach, MD
New York Plastic Surgeon
4.1 out of 5 stars 24 reviews

Bleeding Risk Minimal

I recommend discussing this with your own surgeon and let him make the final judgement.  Trust your surgeon's judgement.  Given the minimal dose you took, I would not be concerned but if your surgeon is, I would trust him.   All the best and good luck with your surgery!

Deepak Raj Dugar, MD
Beverly Hills Facial Plastic Surgeon
4.6 out of 5 stars 11 reviews

Blood thinner just before rhinoplasty

Yes ASA causes the blood to take longer to clot. The effect lasts for about 2 weeks. The amount taken is very little and only one time, but it will still have an effect 5 days later. However the effect will be minuscule. If I had a patient with this story, I would still proceed and not reschedule the rhinoplasty. However this is a decision for you and your surgeon to make.

Took Pepto-Bismol 5 days before Rhinoplasty/Septoplasty, what are the risks? Should surgery be postponed?

When talking to your surgeon, as well as the anesthesia department, disclose everything you have taken in the last 30 days.  You should be fine.

Robert E. Zaworski, MD
Atlanta Plastic Surgeon
4.9 out of 5 stars 55 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.